I have HPV and am on birth control, I noticed that before I get an outbreak my discharge is brown or bloody even if my period is a week or two away, is this normal? Or is this a sign of precancerous cells starting to form? I'm really scared and I would just like some answers!
HPV can be a cause of spotting and brownish discharge between periods. It can also be due to precancerous or cancerous lesions in cervix as HPV is a strong risk factor for cervical cancer. Hence a PAP smear is a must.
There are many other causes of spotting between periods such as hypothyroidism, cervical polyps, cervicitis (infection/inflammation of cervix), vaginitis (infection/inflammation of vagina), uterine cancer, uterine fibroids, hormonal imbalance as in polycystic disease of the ovary, use of blood thinners, genital ulcers, STDs and stress.
I think you should discuss these possibilities with your gynecologist. A comprehensive investigation is required keeping all the points in mind. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Herpes and Genital Warts , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.